I had my first epi injection on Monday. He did it to the left of L4/5. I must say, it was MUCH more painful than I thought it would be and I got a headache right after. By Tues, I was in horrible pain and called my Dr. I left a message and waited all day. At 2pm I called back and the nurse told me to just come in. Yippie...45 minute car ride. After seeing me for 2minutes, he told me I must have had an allergic reaction to "something". Ok. He put me on Neurontin and Ms Contin. By Tues night, i was getting shooting pains down my left leg. Wed morning my legs were all pins and needles. I called in to the office. No callback all Wed. By Thurs morning, the pain and numbness spread to my right leg. I call in again. No callback all day. So....here it is, Fri morning. I have constant pins and needles and creepy crawley feelings down both legs. There is a horrible stabbing/throbbing pain in my lower back. My left calf feels all crampy and my whole leg is weak. I have had less pain relief from the Ms Contin than I did from the Norco 10 I was taking before.
What do I do? Im miserable.I dont want to go to the ER...they act like pain is no big deal. Ive had maybe 5hrs of sleep since Sunday and cant eat. Is this typical of pain management Drs? Im at the end of my rope.
Dear Pinky, I am so sorry you are in so much pain/discomfort after the epidural! That must be so frustrating. I have had some epidurals which did not work, but they did not cause worse symptoms. It definitely sounds like something is going on that the doctor did not anticipate. Have you had an MRI? What kinds of things did it show? I would call back to your doctor and insist on being seen (don't leave a message). They definitely need to give you further treatment. Take care, and let us know how the next days go. Kera4
It probably can be some sort of reaction, but saying that you got a bad headache right after makes me wonder if you had a dural puncture...when that happens, some spinal fluid can leak out and it can lower the brain's spinal fluid pressure. This can cause serious headache and nausea. Is the headache worse when you are sitting or standing?
I think Baybreeze is right about the headache being a sign of a dural puncture. That does happen sometimes and from what I understand may take a few days to get over, but it will get better.
The rest of your pain, I can relate to. I had an ESI 4 weeks ago and I was MUCH worse for 15 days thereafter - highest levels of pain and numbness and spasms 24 hours a day in both legs, both feet, both sciatic, both sides of back - though normally just the left side was affected. Ice was the biggest help. On day 16, the pain/numbness slowly started getting better. It's 4 weeks after and I'm about where I was before the ESI, perhaps a slight bit better but that might be my imagination.
I was told by the RN in post-Op that I was being scheduled for two more ESIs, each 7 days apart (doctor had only mentioned one ESI). I cancelled the remaining ones myself when my pain was so bad. It's been 4 weeks, and I hope to see my doctor Monday. I haven't been able to talk with him even via phone since that day. His office has made me so mad. I've realized that my care is in my own hands - I've given up the notion that the doctor wants what's best for me.
Sorry you're having a rough time - I'm with you! Just don't let the doctor talk you into another one unless YOU think it's the best thing for you.
hi, I'm new to this board but just had my 2nd cervical epi. I first experience complete numbness in my left shoulder and arm with pain on the left side of the neck, where the herniated discs are, I also have flattening of the spinal cord. Now two days later I feel like I am going crazy, I have tremors both inside and out confusion and feel like it's almost seizure time. I also have mood swings which is normal when I take oral steroids, but this is the WORST
Has anyone had anything like this, I can't go through this again.